MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 GLBL UNITE ANT BODY 135 SZ 12; GLOBAL UNITE IMPLANTS : SHOULDER HUMERAL STEM ACCESSORY

DEPUY IRELAND - 9616671 GLBL UNITE ANT BODY 135 SZ 12; GLOBAL UNITE IMPLANTS : SHOULDER HUMERAL STEM ACCESSORY
Catalog Number 110040000
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 01/01/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Global anatomic implanted on [date] onto [patient] by [surgeon].Head dislodged from proximal body whilst patient was in bed.Global unite anatomic anchor peg glenoid, global unite head, and global unite anatomic proximal body removed.Replaced with delta x-tend reverse implants.Significant metallosis in patient and implants will be cleaned by the hospital to be sent for investigation.Patient status/ outcome / consequences: yes, patient consequence description/was there a clinical outcome experienced by the patient (infection, inflammation, etc.)? metallosis, was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study: no, (b)(6).Device property of: none, device in possession of: none, (b)(6).Device property of: none, device in possession of: none, (b)(6).Device property of: none, device in possession of: none by checking this box i certify that all information that are known/available has been disclosed.If any new information will be made available, the additional information will be submitted through cst.True.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: global anatomic implanted on [date] onto [patient] by [surgeon].Head dislodged from proximal body whilst patient was in bed.Global unite anatomic anchor peg glenoid, global unite head, and global unite anatomic proximal body removed.Replaced with delta x-tend reverse implants.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that the glbl unite ant body 135 sz 12 presents signs of what appears to be bone ingrowth adhered to the fixation surface.Based on the observed condition of the glenoid, it is reasonable to conclude that a disassociation event occurred between the head and the proximal body.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device product description: glbl unite ant body 135 sz 12 product code: 110040000 lot number: 8532976 and one non-conformance was identified, however not related to the reported failure mode of the complaint.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the glbl unite ant body 135 sz 12 would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities device history lot: a manufacturing record evaluation was performed for the finished device product description: glbl unite ant body 135 sz 12 product code: 110040000 lot number: 8532976 and one non-conformance was identified, however not related to the reported failure mode of the complaint.Device history review: a manufacturing record evaluation was performed for the finished device product description: glbl unite ant body 135 sz 12 product code: 110040000 lot number: 8532976 and one non-conformance was identified, however not related to the reported failure mode of the complaint.H11 additional narrative: added: d10.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary- global anatomic implanted on [date] onto [patient] by [surgeon].Head dislodged from proximal body whilst patient was in bed.Global unite anatomic anchor peg glenoid, global unite head, and global unite anatomic proximal body removed.Replaced with delta x-tend reverse implants.¿the product was not returned to j&j medtech orthopaedics, however photos were provided for review.See attachment image (7).Jpg, image (8).Jpg, image (10).Jpg, image (11).Jpg and image (12).Jpg.The photo investigation revealed that the glbl unite ant body 135 sz 12 was covered with blood and tissue remnants, the proximal body and the humeral head were disengaged, the insertion hole of the humeral head presents what appears to be a plug of tissue, which indicates that the implants could have been detached for a long period of time before surgery, confirming the reported disassociation.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device product description: glbl unite ant body 135 sz 12 product code: 110040000 lot number: 8532976 and one non-conformance was identified, however not related to the reported failure mode of the complaint.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the glbl unite ant body 135 sz 12 would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities device history lot- a manufacturing record evaluation was performed for the finished device product description: glbl unite ant body 135 sz 12 product code: 110040000 lot number: 8532976 and one non-conformance was identified, however not related to the reported failure mode of the complaint.Device history review- a manufacturing record evaluation was performed for the finished device product description: glbl unite ant body 135 sz 12 product code: 110040000 lot number: 8532976 and one non-conformance was identified, however not related to the reported failure mode of the complaint.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: global anatomic implanted on [date] onto [patient] by [surgeon].Head dislodged from proximal body whilst patient was in bed.Global unite anatomic anchor peg glenoid, global unite head, and global unite anatomic proximal body removed.Replaced with delta x-tend reverse implants.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.The photo investigation revealed that the glbl unite ant body 135 sz 12 was covered with blood and tissue remnants, the proximal body and the humeral head were disengaged, the insertion hole of the humeral head presents what appears to be a plug of tissue, which indicates that the implants could have been detached for a long period of time before surgery, additionally chronologically x-rays were provided which revealed that a disassociation event occurred between the head and the proximal body.With the information provided is not possible to determine a potential cause at this moment.The mode of failure of the device is multi-factorial and consideration must be given to all other potential influences such as surgical process, patient variables (e.G.Activity level and use), anatomical considerations and patient changes over time.Any conclusions from the investigational input provided have to be placed into context with all other relevant factors.A manufacturing record evaluation was performed for the finished device product description: glbl unite ant body 135 sz 12 product code: 110040000 lot number: 8532976 and one non-conformance was identified, however not related to the reported failure mode of the complaint.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the glbl unite ant body 135 sz 12 would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities device history lot: a manufacturing record evaluation was performed for the finished device product description: glbl unite ant body 135 sz 12 product code: 110040000 lot number: 8532976 and one non-conformance was identified, however not related to the reported failure mode of the complaint.Device history review: a manufacturing record evaluation was performed for the finished device product description: glbl unite ant body 135 sz 12 product code: 110040000 lot number: 8532976 and one non-conformance was identified, however not related to the reported failure mode of the complaint.

Brand Name
GLBL UNITE ANT BODY 135 SZ 12
Common Device Name
GLOBAL UNITE IMPLANTS : SHOULDER HUMERAL STEM ACCESSORY
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22715266
Report Number1818910-2025-13672
Device Sequence Number13168713
Product Code HSD
UDI-Device Identifier10603295004417
UDI-Public(01)10603295004417(17)270430(10)8532976
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170748
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110040000
Device Lot Number8532976
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/21/2025
Supplement Date Received by Manufacturer08/20/2025
10/07/2025
10/09/2025
10/30/2025
Initial Report FDA Received Date08/05/2025
Supplement Report FDA Received Date08/21/2025
10/08/2025
10/10/2025
10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CROSSLINK ANCHOR PG GLENOID 48; GLOBAL UNITE HEAD 48X18 ECC
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown